MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293054030
Medical Device Problem Codes Premature Activation (1484); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.Microscopic examination revealed no additional damages.The stent is outside of the sheath.The sheath is no longer in the manufactured position while the lock and pull rack are still in the manufactured position.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis found damage to the device that could have contributed to the reported event.
 
Event or Problem Description
It was reported that premature deployment occurred.The 70% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.A 5 x 40 x 130 innova vascular stent was selected for use.During the procedure, the innova was advanced onto the 035 boston scientific guidewire.A slight bend was observed at the back end of the guidewire.Resistance was encountered while advancing into the sheath.Upon reaching approximately 5 cm from the target lesion, it was noted that the stent had begun deploying prematurely, despite the yellow safety mechanism remaining intact.Upon removal from the sheath, the stent was found to have fully deployed onto the delivery shaft and was successfully removed from the body.The delivery system appeared to be fully intact.An additional innova of the same size was used to complete the procedure.There were no patient complications reported.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20834670
Report Number2124215-2024-74975
Device Sequence Number8627983
Product Code NIP
UDI-Device Identifier08714729873907
UDI-Public08714729873907
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939293054030
Device Catalogue NumberH74939293054030
Device Lot Number0032642492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON - COYOTE; SHEATH USED - CATAPULT
Patient SexUnknown